Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Extra Stomach Fat From Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Diarrhea Nausea, Vomiting and Anorexia Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small intestine, large intestine, rectum, and anus. It is also called the gastrointestinal or GI tract. The gut plays an important role in keeping you healthy. It is where food is broken down, digested, and the nutrients absorbed into the system. It is also one of the body's first immune...
Ask the Experts

Stomache Fat/Bloating

My boyfriend who is +ve has been on a variety of meds for about 25 years now and he a particularly a large stomach - he wants to lose weight and although this has made a slight difference - if it is meds related can this be reduced with diet - he...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...First of all find out the following:1- His LDL and HDL levels and triglycerides2- His liver functions and hep a,b,c tests3- His HIV medications and other medications4- His list of foods that he eats in a normal day5- Any exercise?6- Any alcohol... Read more »

Fat Burning Supplements and Creatine

I am hiv positive and have been since 2009.I would like to start a aggressive workout program? Is creatine safe?Are there any does and don't as far as fat burning supplements for hiv positive people?
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...can be used effectively during or between steroid cycles to maintain and improve muscular strength. Those who have sensitive gastro-intestinal tracts should use creatine with caution as it can be hard on the stomach, causing diarrhea in some... Read more »

hard enlarged stomach

is there any way to reduce this I have been on different HIV drugs for 10 years
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...establishing cause of enlarged stomach (ie is it intrabdominal fat asa seen on CT scan) is important to formulate treatment recommendations. Intra-abdominal fat can Read more »

stomach fat

I have been on sustiva and combivir for almost 3 years now. Since then I have gained almost 20 pounds of hard fat around my midsection and can't seem to lose it. Do you have any good suggestions for losing the fat?
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...triglycerides, specially in the presence of AZT in Combivir. Higher lipids have been associated in some studies with higher visceral fat increases.Have your doctor check your lipids first. Talk to him or her about other metabolically friendly... Read more »
Articles
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

... Arms and legs (fat loss may cause bulging veins in the arms and legs) Buttocks Face (sunken cheeks) Fat build up may happen in the: Stomach Breasts Back of the neck ("buffalo hump") Round lumps of fat... Read more »
AIDS InfoNet

Nutrition

...energy and you need to eat more than normal. But when you feel sick, you eat less than normal. Some medications can upset your stomach, and some opportunistic infections can affect the mouth or throat. This makes it difficult to eat. Also, some... Read more »
Project Inform

Tesamorelin and Excess Deep Belly Fat

...increase a person's risk for heart disease. Tesamorelin does not affect subcutaneous fat , or the fat that's found above the stomach muscles but below the skin. Body Shape Changes Many people with HIV, about 1 in 4, face a condition called... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part I: Treatments for Fat Gain

... Table of Contents Introduction Treatments for Fat Gain Taking Care of Yourself Introduction Fat is needed for the body to function. It plays an important role inkeeping Read more »
Connect With Others

My HIV MD pisses me off!

Posted by jmiami, 7 Replies
...doc turns around and sarcastically says to them - "well just look at him he has no eating problems" and looked directly at my stomache. First off, I am not a skinny, athletic guy or wasted looking guy (even though I do have an AIDS diagnosis). I... Read more »

Fat loss in the cheeks but no HIV disease

Posted by Serge2008, 2 Replies
...Hi! I'm a 41yo French heterosexual man and I live in Pennsylvania. Three years ago, I started to notice a sudden fat loss in my cheeks in a short period of time. I was worried about something serious and I had various blood test for cancer Read more »

Infuzeeon - anybody tried it?

Posted by ScotCharles, 2 Replies
...My AIDS specialist has said that she would like me to take Infuzeon. The HIV count in my spinal fluid is @10,000 per ml which is higher than the count in my blood. She thinks that perhaps Infuzeon may Read more »

oily fatty foods causing BAD indigestion

Posted by BrokenWingedBird, 2 Replies
...Anyone got any ideas? I've been suffering terrible stomach pains, indigestion, after eating anything with even the smallest amount of fat or oil in it. Yesterday I had an endoscopy. Read more »